Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Strongly pure subgroups of separable torsion-free abelian groups


Author: Loyiso G. Nongxa
Journal: Trans. Amer. Math. Soc. 290 (1985), 363-373
MSC: Primary 20K20
MathSciNet review: 787970
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that countable strongly pure subgroups of completely decomposable groups are completely decomposable. We also show that strongly pure subgroups of separable torsion-free groups are separable.


References [Enhancements On Off] (What's this?)

  • [1] H. Bowman and K. M. Rangaswamy, On special balanced subgroups of torsion-free separable abelian groups, Abelian group theory (Oberwolfach, 1981) Lecture Notes in Math., vol. 874, Springer, Berlin-New York, 1981, pp. 32–40. MR 645914 (83f:20043)
  • [2] László Fuchs, Infinite abelian groups. Vol. II, Academic Press, New York-London, 1973. Pure and Applied Mathematics. Vol. 36-II. MR 0349869 (50 #2362)
  • [3] Paul Hill, Isotype subgroups of totally projective groups, Abelian group theory (Oberwolfach, 1981) Lecture Notes in Math., vol. 874, Springer, Berlin-New York, 1981, pp. 305–321. MR 645937 (83e:20057)
  • [4] S. Janakiraman and K. M. Rangaswamy, Strongly pure subgroups of abelian groups, Group theory (Proc. Miniconf., Australian Nat. Univ., Canberra, 1975), Springer, Berlin, 1977, pp. 57–65. Lecture Notes in Math., Vol. 573. MR 0447436 (56 #5748)
  • [5] Alan H. Mekler, ℵ₁-separable groups of mixed type, Abelian group theory (Oberwolfach, 1981) Lecture Notes in Math., vol. 874, Springer, Berlin-New York, 1981, pp. 114–126. MR 645923 (83e:20056)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K20

Retrieve articles in all journals with MSC: 20K20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0787970-3
PII: S 0002-9947(1985)0787970-3
Article copyright: © Copyright 1985 American Mathematical Society